Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 344, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 18, 2011, 7:28 AM CDT for Madison County, Missouri. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2011, 7:28 AM CDT (12:28 UTC)
- Expired
- Jun 18, 2011, 7:44 AM CDT
- In force
- 16 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Madison County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 2:44 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.5 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2509 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
662
WUUS53 KLSX 181228
SVRLSX
MOC123-181315-
/O.NEW.KLSX.SV.W.0344.110618T1228Z-110618T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
728 AM CDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 815 AM CDT
* AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM KNOB LICK TO SACO...AND MOVING
EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
FREDERICKTOWN...SACO...JUNCTION CITY...BUCKHORN...MARQUAND...
CATHERINE PLACE AND MINE LA MOTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3732 9055 3764 9039 3764 9014 3755 9013
3731 9014
TIME...MOT...LOC 1228Z 284DEG 28KT 3763 9034 3742 9045
WIND...HAIL 60MPH 1.00IN
$$
CVKING1 follow-up statement
337
WWUS53 KLSX 181244
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
744 AM CDT SAT JUN 18 2011
MOC123-181254-
/O.CAN.KLSX.SV.W.0344.000000T0000Z-110618T1315Z/
MADISON MO-
744 AM CDT SAT JUN 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY IS CANCELLED...
THE STRONGEST PART OF THE LINE OF STORMS WHICH PROMPTED THE WARNING
HAVE MOVED EAST OF THE WARNED AREA.
LAT...LON 3732 9055 3764 9039 3764 9014 3755 9013
3731 9014
TIME...MOT...LOC 1244Z 284DEG 28KT 3760 9019 3739 9030
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:07 AM CDT, 21 minutes earlier.
Area forecast discussion, Jun 18, 7:07 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 707 AM CDT SAT JUN 18 2011 .DISCUSSION... /417 AM CDT SAT JUN 18 2011/ JUST A BRIEF DISCUSSION DUE TO ONGOING ACTIVE WEATHER...BUT PINNING DOWN THUNDERSTORM THREAT BOTH SPATIALLY AND TEMPORALLY CONTINUES TO BE THE MAJOR FORECAST PROBLEM. LEADING EDGE OF BOW WORKING THROUGH CENTRAL MO ATTM SHOULD BE ALONG RIVER BETWEEN 11Z- 12Z...AND HAVE JUST EXPANDED SVR TSTM WATCH 498 TO INCLUDE AREAS EAST TO A CARLINVILLE...EDWARDSVILLE...SPARTA LINE. LINE WILL CONTINUE EAST (HOPEFULLY IN A WEAKENING STAGE) AFTER 12Z AND WORK THROUGH OUR ILLINOIS COUNTIES DURING THE EARLY MORNING. MEANWHILE...IN THE WAKE OF THE BOW WE ARE EXPECTING MORE HIT AND MISS ACTIVITY IN THE VICINITY OF THE MCV. PRIMARY QUESTION FOR THIS AFTERNOON IS WHETHER BOUNDARIES/SFC CONVERGENCE WILL BE ABLE TO OVERCOME MID LEVEL CAP...AND CURRENT ACTIVITY WILL BE WREAKING HAVOC ON ANY ATTEMPT TO FINE TUNE THREAT AT THIS POINT. FOR NOW HAVE SIMPLY GONE WITH CHANCE/SLIGHT CHANCE POPS. DUE TO CONSIDERABLE MORNING CLOUD COVER AND RAIN...HAVE BACKED OFF ON TEMPS A BIT. ALL MODELS ARE FORECASTING ANOTHER ROUND OF ROBUST CONVECTION TONIGHT BUT THEY DO DIFFER CONSIDERABLY ON TIMING AND LOCATION...AND WITH ALL SOLUTIONS FORECASTING A DECENT LOOKING SHORTWAVE TO IMPACT AREA THIS SCENARIO LOOKS REASONABLE. GROUND OVER THE CWA IS BECOMING INCREASINGLY SATURATED WITH THE PERIODIC CONVECTION OVER THE PAST FEW DAYS...SO FLASH FLOODING MAY BECOME AN INCREASING THREAT. HOWEVER...MESO-SCALE BOUNDARIES FROM ONGOING ACTIVITY...WHICH IS ALMOST IMPOSSIBLE TO PIN DOWN AT THIS EARLY JUNCTURE...WILL HAVE A HUGE IMPACT ON THESE ALL IMPORTANT SPECIFICS. SO...HAVE HELD OFF ON ISSUING FLASH FLOOD WATCH FOR NOW TO GIVE DAY SHIFT TIME TO WATCH BOUNDARY TRENDS SO THAT AREA CAN BE BETTER DEFINED. NO MAJOR CHANGES TO GOING TRENDS SUNDAY INTO EARLY NEXT WEEK. TRUETT && .AVIATION... /659 AM CDT SAT JUN 18 2011/ BOW ECHO AND ASSOCIATED TSRA ARE EXPECTED TO CONTINUE MOVING EWD THIS MORNING. TRAILING STRATIFORM AREA OF PRECIP SHUD DISSIPATE THRU THE MORNING HOURS. MCV...EVIDENT IN RADAR AND SAT IMAGES...WILL ALSO MOVE EWD THIS MORNING. THIS MCV IS PROGD TO REACH ERN MO/SWRN IL AROUND 18Z. IF ENUF HEATING CAN OCCUR LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS...THIS MCV SHUD HELP TSRA DEVELOP...WHICH SHUD BE E OF TERMINALS. MOST OF THE AFTERNOON HOURS ARE EXPECTED TO BE DRY WITH GENERALLY SW WINDS EXPECTED AT SITES. EXPECTING ANOTHER MCS TO DEVELOP TONIGHT AND MOVE EWD OVERNIGHT. ONLY HAVE VCTS IN TAF FOR NOW. NUMEROUS BOUNDARIES LINGER ACROSS THE REGION WHICH MAY HELP TSRA DEVELOP MAKING IT DIFFICULT TO PIN DOWN TIMING AND LOCATION OF ANY TSRA. ANY TSRA THAT DEVELOP WILL BE CAPABLE OF BECOMING SEVERE TODAY AND TONIGHT ESPECIALLY IF THE TSRA CAN ORGANIZE INTO MCS. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 17, 9:40 PM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 940 PM CDT FRI JUN 17 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 940 PM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY OVER MUCH OF THE AREA TONIGHT. A FEW OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. IN ADDITION... THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS. MAJOR RIVER FLOODING IS OCCURRING AT POINTS ON THE MISSISSIPPI RIVER NORTH OF ST LOUIS. PLEASE SEE THE MISSISSIPPI RIVER FLOOD STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH SATURDAY NIGHT...AND A FEW OF THESE STORMS MAY BE SEVERE. BY SUNDAY...THE CHANCE OF STORMS WILL SHIFT INTO NORTHERN MISSOURI AND CENTRAL ILLINOIS. THUNDERSTORMS WILL OVERSPREAD THE ENTIRE AREA ONCE AGAIN EARLY TUESDAY MORNING THROUGH WEDNESDAY NIGHT AS A COLD FRONT PUSHES INTO THE MISSISSIPPI VALLEY. MAJOR RIVER FLOODING IS FORECAST TO CONTINUE AT POINTS ON THE MISSISSIPPI RIVER NORTH OF ST LOUIS. MAJOR RIVER FLOODING IS FORECAST TO BEGIN ON THE ILLINOIS RIVER AT HARDIN LATE FRIDAY NIGHT. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NECESSARY TONIGHT. BRITT
In the hours before
Local storm report, Jun 18, 6:57 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM HAIL LEBANON 38.60N 89.81W
06/18/2011 M0.25 INCH ST. CLAIR IL TRAINED SPOTTER
&&
CARNEYLocal storm report, Jun 18, 7:07 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
707 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 AM HAIL GIRARD 39.45N 89.78W
06/18/2011 E0.25 INCH MACOUPIN IL TRAINED SPOTTER
&&
DYELocal storm report, Jun 18, 7:15 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
715 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLOOD LEBANON 38.60N 89.81W
06/18/2011 ST. CLAIR IL AMATEUR RADIO
ROADS FLOODED IN LEBANON AND SMITHTON AREAS WITH 4 TO 6
INCHES OF WATER.
&&
CARNEYLocal storm report, Jun 18, 7:16 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM TSTM WND GST COLUMBIA 38.46N 90.23W
06/18/2011 E70 MPH MONROE IL TRAINED SPOTTER
&&
CARNEYLocal storm report, Jun 18, 7:21 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
721 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 AM HAIL CARLYLE 38.62N 89.37W
06/18/2011 E0.25 INCH CLINTON IL TRAINED SPOTTER
&&
TRUETTLocal storm report, Jun 18, 7:27 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
727 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HAIL CARLYLE 38.62N 89.37W
06/18/2011 M0.25 INCH CLINTON IL TRAINED SPOTTER
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:12 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Osage | 63 min |
| Jun 18, 4:00 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Cole, Gasconade, Montgomery, Osage | 45 min |
| Jun 18, 4:30 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Franklin, Gasconade, Lincoln, Montgomery and 4 more | 60 min |
| Jun 18, 4:56 AM CDT | Tornado Warning | LSX | Lincoln, Montgomery, Saint Charles, Warren | 49 min |
| Jun 18, 5:07 AM CDT | Tornado Warning | LSX | Lincoln, Montgomery, Pike | 38 min |
| Jun 18, 5:10 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Pike, Ralls | 65 min |
| Jun 18, 5:18 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Lincoln, Pike, Saint Charles, Saint Louis and 2 more | 57 min |
| Jun 18, 5:30 AM CDT | Tornado Warning | LSX | Lincoln, Pike, Saint Charles | 19 min |
| Jun 18, 5:50 AM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Jun 18, 6:09 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 51 min |
| Jun 18, 3:57 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 17 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.